Alert archive / New Jersey / Dense Fog Advisories in 2015
Dense Fog Advisory 9, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this dense fog advisory at Nov 27, 2015, 3:23 AM EST for 14 counties in New Jersey; New Castle County, Delaware. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2015, 3:23 AM EST (08:23 UTC)
- Expired
- Nov 27, 2015, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ
The radar
The Philadelphia radar (KDIX), 33 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
086 WWUS71 KPHI 270823 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 323 AM EST FRI NOV 27 2015 DEZ001-NJZ008>010-012-013-015>023-027-271400- /O.NEW.KPHI.FG.Y.0009.151127T0823Z-151127T1400Z/ NEW CASTLE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...WILMINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...TRENTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE... WHARTON STATE FOREST 323 AM EST FRI NOV 27 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. * LOCATIONS...SOUTHERN AND CENTRAL NEW JERSEY...AND NORTHERN DELAWARE, ESPECIALLY IN MORE RURAL LOCALES. * VISIBILITIES...ONE-QUARTER MILE OR LESS AT TIMES. * TIMING...AREAS OF DENSE FOG EARLY THIS MORNING WILL GRADUALLY LIFT BY 9 AM. * IMPACTS...POOR VISIBILITY IN SPOTS WILL ADVERSELY IMPACT THE MORNING COMMUTE. BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY IF DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Nov 26, 11:40 PM EST, 3 hours 43 minutes earlier.
Area forecast discussion, Nov 26, 11:40 PM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1140 PM EST THU NOV 26 2015
.SYNOPSIS...
STRONG HIGH PRESSURE WILL CONTINUE TO PROGRESS NORTHEASTWARD,
CRESTING TO THE SOUTH OF NEWFOUNDLAND LATER TODAY. A COLD FRONT
WILL CROSS OUR REGION SATURDAY FOLLOWED BY HIGH PRESSURE TO THE
NORTH BUILDING TOWARD THE AREA SUNDAY AND MONDAY. UNSETTLED
WEATHER IS EXPECTED TUESDAY INTO EARLY WEDNESDAY AS STRENGTHENING
LOW PRESSURE LIFTS NORTH THROUGH THE GREAT LAKES AND A COLD FRONT
CROSSES THE MID-ATLANTIC REGION.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
1130 PM UPDATE...NUMEROUS ASOS/AWOS IN THE PINE BARRENS OF SRN NJ
HAVE REPORTED DENSE FOG WITH VISIBILITY OF 1/4 SM IN THE PAST
HOUR. CONSIDERING TRAFFIC CAMERAS DO NOT SHOW FOG (LET ALONE DENSE
FOG) AND THE OBS FOR VISIBILITY FROM THESE ASOS/AWOS SITES ARE
FLUCTUATING FROM FROM 1/4 SM TO P6SM WITHIN MINUTES, IT IS IN ALL
LIKELIHOOD VERY SHALLOW GROUND FOG THAT IS OCCURRING AND IS
CONFINED MAINLY TO OPEN FIELDS AND FORESTS. THEREFORE, THE ADVERSE
IMPACT ON TRAVEL FROM THE FOG APPEARS TO BE MINIMAL AS OF NOW. IN
THEORY, THE ADDITIONAL RADIATIONAL COOLING OVERNIGHT WOULD FAVOR
FOG TO EXPAND SO WE'RE NOT QUITE OUT OF THE WOODS YET. HAVE ADDED
PATCHY DENSE FOG TO THE WX GRIDS FOR THE OVERNIGHT IN THE SOUTHERN
NJ AND WILL CONTINUE TO MONITOR THE LATEST TRENDS GUIDANCE AND
OBSERVATIONS.
PREVIOUS DISCUSSION...
930 PM UPDATE...NO MAJOR CHANGES FROM THE 630 UPDATE. SOME
UNEXPECTED MID LEVEL CLOUDS HAVE PROPAGATED OVER THE POCONOS AND
LEHIGH VALLEY WHICH MAY INHIBIT FOG DEVELOPMENT LATER, BUT FOR NOW
SINCE IT IS SUCH A SMALL AREA OF CLOUDS AND POSSIBLY TRANSIENT,
CONTINUED MENTION OF PATCHY FOG IN THIS LOCATION.
LOWS SHOULD NOT BE TOO MUCH LOWER THAN OUR CURRENT TEMPERATURES AS
MANY LOCATIONS ARE ALREADY NEAR THE DEW POINT TEMPERATURES. DEW
POINTS SHOULD STAY STEADY OR EVEN RISE THROUGH THE NIGHT.
EXPANDED THE MENTION OF PATCHY FOG AS SEVERAL LOCATIONS ALREADY
HAVE DEW POINT DEPRESSIONS OF LESS THAN 10 F, AND THOSE SHOULD
CONTINUE TO DECREASE. THUS, ESPECIALLY IN THE PINE BARRENS AND
LEHIGH VALLEY, PATCHY FOG SHOULD DEVELOP AFTER MIDNIGHT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
MOISTURE WILL CONTINUE TO INCREASE ON FRI AND EXPECT MORE CLOUDS
THAN TODAY. ITS PSBL THERE CUD BE A LOT OF CLOUDS IN THE MRNG WITH
LESS IN THE AFTN, DEPENDING ON HOW THINGS PLAY OUT, BUT AGAIN WE
WILL HAVE ABV NRML TEMPS. HIGHS SHUD BE AT LEAST AS WARM AS TODAY
AND PSBLY WARMER. WE WONT HAVE FULL SUNSHINE, BUT WILL HAVE BETTER
SWLY FLOW, SO THE QUESTION IS WHICH ONE WINS OUT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
A COLD FRONT IS FCSTS TO CROSS THE AREA FROM N TO S ON SATURDAY
MORNING...SHOULD BE SOUTH OF DELAWARE BY LATE IN THE DAY AND THEN
STALL TO OUR SOUTH SATURDAY NIGHT. THERE IS NOT MUCH SUPPORT ALOFT
FOR PRECIP WITH THE FRONTAL PASSAGE ALTHOUGH GUIDANCE IS
INDICATING CHANCE POPS AND SOME LIGHT QPF AMOUNTS. WITH THE
FRONTAL BOUNDARY LINGERING ACROSS VA ON SUNDAY...HAVE MAINTAINED
CHC POPS FOR LIGHT RAIN...MAINLY SOUTH OF PHL. THE ECMWF IS MORE
BULLISH AND PRECIP WITH SOME INDICATION OF FORCING FOR UVV.
CONFIDENCE IN EVEN CHC POPS FOR SUNDAY IS NOT VERY HIGH HOWEVER.
AT ANY RATE...POPS LOOK TO BE DECREASING FOR SUN NIGHT INTO MONDAY
AS HIGH PRESS AND DRIER AIR PUSH IN FROM THE NORTH. BY TUESDAY
ANOTHER STORM SYSTEM AND ASSOCD COLD WILL BE APPROACHING FROM THE
WEST. THIS SYSTEM SEEMS TO HAVE A GOOD AMOUNT OF MOISTURE AND PCPN
WITH IT SO WE HAVE INCLUDED HIGH CHC TO LIKELY POPS FOR TUES AND
TUES NIGHT. TEMPS SHOULD BE WARM ENOUGH FOR RAIN ONLY...BUT THERE
COULD BE POCKETS OF ZR OVER NW NJ AND ADJ PA EARLY TUE MORN...
DEPENDING ON TIMING OF ONSET. THE COLD FRONT SHOULD PUSH THRU THE
AREA ON WED AND CLEAR OUT THE PCPN...ALTHO TIMING THIS FAR AHEAD
ID RATHER UNCERTAIN.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG,KMIV, KACY AND SURROUNDING AREAS.
LIFR VSBYS BEING REPORTED AT MIV SINCE 03Z. AT ACY AND ILG, IFR
VSBY HAD ONLY BEEN REPORTED FOR 4 AND 24 MINUTES, RESPECTIVELY SO
IT WAS LIKELY JUST GROUND FOG. ELSEWHERE, CONDITIONS ARE VFR. AFTER
06Z, PATCHY FOG COULD EXPAND IN THESE LOCATIONS (HOWEVER, WE ARE
MONITORING AN AREA OF MID LEVEL CLOUDS IN THE LEHIGH VALLEY NOW
WHICH MAY INHIBIT FOG DEVELOPMENT LATER AT ABE/RDG). MANY
LOCATIONS ALREADY HAVE SMALL DEW POINT DEPRESSIONS SO IT IS LIKELY
THAT ALL TAF SITES WILL SEE SOME REDUCTION IN VISIBILITY BEFORE
12Z, AND MOST TAF SITES (WITH THE EXCEPTION OF KPHL AND KPNE)
COULD SEE REDUCTIONS TO IFR CONDITIONS.
KMIV AND KACY HAVE ALREADY SEEN SHALLOW GROUND FOG DEVELOP, AND
THE VARIABLE VISIBILITY CONDITIONS (JUMPING BETWEEN LIFR AND MVFR
OR EVEN VFR) SHOULD CONTINUE THROUGH AT LEAST 12Z.
FOR ALL TAF SITES...BY 15Z OR SHORTLY THEREAFTER, SHOULD SEE A
RETURN TO VFR CONDITIONS WHICH WILL CONTINUE THROUGH THE REMAINDER
OF THE TAF PERIOD.
WINDS THROUGHOUT THE TAF PERIOD SHOULD BE LIGHT, LESS THAN 10 KT,
AND GENERALLY BE OUT OF THE SOUTHEAST OR OUT OF THE SOUTHWEST.
OUTLOOK...
SATURDAY AND SATURDAY NIGHT...SOME SUB-VFR CONDITIONS POSSIBLE AT
TIMES IN SHOWERS AS A COLD FRONT CROSSES THE AREA AND STALLS TO
THE SOUTH.
SUNDAY AND MONDAY...MAINLY VFR CONDITIONS. SLIGHT CHANCE FOR SOME
SHOWERS, ESPECIALLY ACROSS THE SOUTHERN TERMINALS.
TUESDAY...MVFR TO IFR POSSIBLE IN WIDESPREAD RAIN AHEAD OF A COLD
FRONT.
&&
.MARINE...
SCA CONDS ARE ALREADY IN EFFECT FOR HAZARDOUS SEAS BEGINNING
TONIGHT S AND ON FRI FOR ALL THE REST OF THE COASTAL WATERS. HAVE
PUSHED THE START TIME UP OF BOTH SCA BASED ON THE LATEST GUID.
OUTLOOK...
SATURDAY AND SATURDAY NIGHT...HAZARDOUS SEAS MAY CONTINUE FOR OUR
ATLANTIC COASTAL WATERS, AND THE SCA FLAG MAY NEED TO BE EXTENDED
IN TIME.
SUNDAY AND MONDAY...WINDS AND SEAS BELOW SCA LEVELS ARE EXPECTED.
TUESDAY...ONSHORE FLOW MAY LEAD TO ANOTHER PERIOD OF HAZARDOUS
SEAS FOR OUR WATERS, WITH WAVES IN THE 5 FOOT RANGE POSSIBLE.
&&
.CLIMATE...
THE FOLLOWING LOCATIONS MAY EXPERIENCE NEAR RECORD WARMTH FRIDAY
NOVEMBER 27, PRESUMING THERE IS CONSIDERABLE SUNSHINE FROM MIDDAY-
EARLY AFTERNOON ONWARD WITH A SOUTH TO SOUTHWEST WIND OF AROUND 10
MPH. ALL GUIDANCE IS NOW IN AGREEMENT FAVORING A VERY NICE DAY FOR
THE FIRST BIG SHOPPING DAY AFTER THANKSGIVING...AFTER ANY EARLY
MORNING CLOUDS/FOG AND MEX/ECE MOS ALMOST IDENTICAL TO EACH OTHER.
RECORD HIGHS FOR FRIDAY NOVEMBER 27
KABE 62 -1988 AND 1959
KRDG 65- 2011
KMPO 60- 2006 AND 1984
KACY 69- 1981
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 AM FRIDAY TO 6
AM EST SATURDAY FOR ANZ450>453.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EST
SATURDAY FOR ANZ454-455.
&&
SYNOPSIS...AMC
NEAR TERM...JOHNSON/NIERENBERG/KLEIN
SHORT TERM...NIERENBERG
LONG TERM...AMC
AVIATION...AMC/JOHNSON/NIERENBERG/KLEIN
MARINE...AMC/NIERENBERG
CLIMATE...Hazardous weather outlook, Nov 26, 4:27 PM EST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 427 PM EST THU NOV 26 2015 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-272130- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 427 PM EST THU NOV 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-272130- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 427 PM EST THU NOV 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 27, 1:07 AM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 107 AM EST FRI NOV 27 2015 NJZ016>023-027-271000- SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...PENNSVILLE...GLASSBORO...CAMDEN... CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE... HAMMONTON...CAPE MAY COURT HOUSE...WHARTON STATE FOREST 107 AM EST FRI NOV 27 2015 ... PATCHY DENSE FOG OVERNIGHT... PATCHY FOG HAS DEVELOPED ACROSS SOUTH JERSEY OVERNIGHT. SOME OF THIS FOG IS AND WILL LIKELY BECOME DENSE IN SPOTS THROUGH SUNRISE. VISIBILITIES WILL DROP TO AS LOW AS ONE-QUARTER MILE AT TIMES. MOTORISTS SHOULD DRIVE WITH CAUTION IN CASE YOU ENCOUNTER SUDDEN REDUCTIONS IN VISIBILITY IN A PATCH OF DENSE FOG. KEEP A SAFE DISTANCE BEHIND THE VEHICLE IN FRONT OF YOU AND USE LOW-BEAM HEADLIGHTS WHILE DRIVING IN FOG. MWG
Nearby
Dense Fog Advisories in New Jersey, 2015Dense Fog Advisories in Delaware, 2015Every dense fog advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.